1 doctor weighed in:

Spotting is more common for me since I started taking Zoloft (sertraline). I take seasonal birth control but I haven't taken a break to have my period in 6 months?

1 doctor weighed in
Dr. Jeff Livingston
Obstetrics & Gynecology

In brief: Breakthrough bleed

Unscheduled bleeding is a common side effect of any birth control method but very common on low dose pills.
It usually corrects itself in a few days or over a couple of cycles. If not then you will need to schedule a visit to discuss changing brands or changing methods and make sure nothing else is wrong. Other than being annoying for you it is not harmful.

In brief: Breakthrough bleed

Unscheduled bleeding is a common side effect of any birth control method but very common on low dose pills.
It usually corrects itself in a few days or over a couple of cycles. If not then you will need to schedule a visit to discuss changing brands or changing methods and make sure nothing else is wrong. Other than being annoying for you it is not harmful.
Dr. Jeff Livingston
Dr. Jeff Livingston
Thank
Get help from a real doctor now
Dr. Jane Van Dis
Board Certified, Obstetrics & Gynecology
15 years in practice
47M people helped
Continue
111,000 doctors available
Read more answers from doctors